Oregon, 2004Heavy Snow in Oregon, December 6, 2004
December 6, 2004 · NWS MFR · 1 event in 1 county or zone
A Snow and Blowing Snow Advisory was in effect for ORZ029/030/031 effective 06/1600 PST through 07/0400 PST. It is likely that the above observation was inaccurate due to the windy conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Snow and Blowing Snow Advisory was in effect for ORZ029/030/031 effective 06/1600 PST through 07/0400 PST. It is likely that the above observation was inaccurate due to the windy conditions. This was the only verifying report recorded in this area for this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 6, 3:00 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 6, 3:00 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST MON DEC 6 2004
.DISCUSSION...STRONG UPPER-LEVEL WESTERLY FLOW WILL SEND A SERIES OF
STRONG STORM SYSTEMS ACROSS OUR REGION THROUGH THURSDAY. THE FIRST
COLD FRONT IS MOVING INLAND THIS EVENING WITH HEAVY PRECIPITATION
AND STRONG GUSTY SOUTHERLY WINDS. THE SNOW LEVEL WILL BE NEAR 3500
FEET EXCEPT LOCALLY LOWER WITH TRAPPED COLD AIR IN VALLEYS OF
WESTERN SISKIYOU COUNTY. MAXIMUM SNOWFALL IN THE CASCADES AND
SISKIYOUS COULD APPROACH TWO FEET OVERNIGHT.
PRECIPITATION WILL PERSIST TUESDAY WITH THE SNOW LEVEL 3500 TO 4000
FEET BUT SNOW ACCUMULATION WILL NOT BE AS IMPRESSIVE AND WINDS WILL
PRIMARILY BE BREEZY AS A WEAKER FRONT MOVES EASTWARD.
SNOW LEVELS WILL BEGIN TO RISE WITH A WARM FRONT TUESDAY NIGHT WHILE
WINDS AGAIN BECOME STRONG AT THE COAST...AND ALSO INCREASE IN THE
SHASTA VALLEY AND IN NORTHERN LAKE COUNTY.
THE JET STREAM AND BAROCLINIC BAND LIFTS NORTH WEDNESDAY THROUGH
THURSDAY WITH SIGNIFICANT OVERUNNING PRECIPITATION EXPECTED...AT
LEAST FOR THE OREGON WEST SIDE. IN FACT...HIGHEST PRECIPITATION
RATES THIS WEEK ARE EXPECTED WEDNESDAY BUT THIS IS ALSO WHEN SNOW
WILL TURN TO RAIN AT MOUNTAIN PASSES AS SNOW LEVELS WILL RISE ABOVE
6000 FEET BY NOON ON WEDNESDAY AND REMAIN HIGH...ABOVE PASSES...FOR
THE REMAINDER OF THE WEEK. RAINFALL WILL DECREASE BY THURSDAY
EVENING AS HIGH PRESSURE BUILDS OVER CALIFORNIA. ONSHORE FLOW WILL
PERSIST THROUGH THE WEEKEND WITH A CHANCE OF LIGHT RAIN AND HIGH
ELEVATION SNOW.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FLORENCE TO THE OR/CA BORDER.
HIGH WIND WARNING TONIGHT ZONE 031.
WIND ADVISORY TONIGHT ZONES 029-030.
SNOW ADVISORY ABOVE 3500 FEET TONIGHT ZONES 025-027>031.
HIGH WIND WATCH TUESDAY NIGHT TO WEDNESDAY MORNING AT
HEADLANDS 021-022.
CA...SMALL CRAFT ADVISORY OR/CA BORDER TO PT ST GEORGE.
HIGH WIND WARNING TONIGHT SHASTA VALLEY CAZ081.
WINTER STORM WARNING ABOVE 3500 FEET TONIGHT FOR
WESTERN...SOUTHERN AND NORTH CENTRAL SISKIYOU
COUNTY CAZ080-082-083.
SNOW ADVISORY TONIGHT ZONES 081-083>085.
WIND ADVISORY TONIGHT ZONES 084-085.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
DWHazardous weather outlook, Dec 6, 5:56 AM PST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
556 AM PST MON DEC 6 2004
CAZ084-085-ORZ029-030-071430-
KLAMATH BASIN-MODOC COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A WIND ADVISORY FROM 12 NOON THROUGH EARLY TUESDAY. SEE PDXNPWMFR FOR
FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WIND ADVISORY ENDS AT 4 AM. SEE PDXNPWMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
ORZ021-022-071430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A HIGH WIND WARNING CONTINUES FOR THE HEADLANDS UNTIL 10 AM. SEE
PDXNPWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH WINDS ARE POSSIBLE WEDNESDAY AND THURSDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.
CAZ081-071430-
CENTRAL SISKIYOU COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING FROM 12 NOON UNTIL EARLY TUESDAY. SEE PDXNPWMFR
FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH WIND WARNING ENDS AT 4 AM TUESDAY. SEE PDXNPWMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
CAZ080-082-083-071430-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WARNING FOR ABOVE 3500 FEET FROM 12 NOON UNTIL EARLY
TUESDAY. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING FOR ABOVE 3500 FEET ENDS AT 4 AM TUESDAY.
SEE PDXWSWMFR FOR FURTHER INFORMATION. STRONG WINDS AND HEAVY SNOW
ARE POSSIBLE TUESDAY AND WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.
ORZ031-071430-
CENTRAL AND EASTERN LAKE COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A HIGH WIND WARNING FOR NEAR SUMMER LAKE FROM 12 NOON UNTIL EARLY
TUESDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A HIGH WIND WARNING ENDS AT 4 AM TUESDAY. SEE PDXNPWMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
ORZ027-028-071430-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A SNOW ADVISORY FOR ABOVE 3500 FEET FROM 4 PM TODAY UNTIL EARLY
TUESDAY. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS AND HEAVY SNOW ARE POSSIBLE WEDNESDAY AND THURSDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
GERIG
In the hours before
Local storm report, Dec 6, 1:54 PM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
154 PM PST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HEAVY SNOW MCCLOUD 41.25N 122.14W
12/06/2004 5.0 INCH SISKIYOU CA TRAINED SPOTTER
AT SNOWMAN SUMMIT ELEVATION 4500 FEET. VIS LESS THAN 200
YARDS
&&
GLASERLocal storm report, Dec 6, 3:16 PM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
316 PM PST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM SNOW 5 SE BRAY 41.59N 121.91W
12/06/2004 0.0 INCH SISKIYOU CA TRAINED SPOTTER
BLOWING SNOW WITH VIS LIMITED TO 1/2 MILE. WIND GUST TO
45 MPH. UNABLE TO MEASURE SNOWFALL DUE TO BLOWING.
OBSEVATION TAKEN AT 1420 PST.
0224 PM BLIZZARD 3 NW MOUNT SHASTA 41.35N 122.35W
12/06/2004 SISKIYOU CA TRAINED SPOTTER
BLIZZARD CONDITIONS AT ELEVATION OF 3800 FEET. WIND 7 ON
THE BEAUFORT SCALE.
&&
GLASERLocal storm report, Dec 6, 4:15 PM PST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
415 PM PST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM SNOW 11 NE GRANTS PASS 42.54N 123.15W
12/06/2004 0.0 INCH JACKSON OR TRAINED SPOTTER
RAIN AND SNOW MIXED WITH MOSTLY SNOW AT 1610 PST.
&&
GLASERLocal storm report, Dec 6, 5:53 PM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
553 PM PST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
12/06/2004 1.98 INCH JOSEPHINE OR TRAINED SPOTTER
1030-1700 PST.
0516 PM HEAVY RAIN N GOLD BEACH 42.41N 124.42W
12/06/2004 1.50 INCH CURRY OR TRAINED SPOTTER
PAST 11 HOURS ENDING AT 1700 PST. HIGHEST WIND GUST 48
MPH.
0516 PM HEAVY SNOW 3 NW MOUNT SHASTA 41.35N 122.35W
12/06/2004 7.5 INCH SISKIYOU CA TRAINED SPOTTER
0900-1730 PST.
0516 PM HEAVY SNOW 1 N HAPPY CAMP 41.80N 123.38W
12/06/2004 4.5 INCH SISKIYOU CA TRAINED SPOTTER
.38 OF RAIN FROM 0600-1200 THEN THE PREIPITATION TURNED
TO SNOW.
0516 PM BLIZZARD 2 SW MACDOEL 41.81N 122.03W
12/06/2004 SISKIYOU CA TRAINED SPOTTER
SUSTAINED WINDS OF 42 MPH GUSTING TO 57. VIS 1/8 BLOWING
SNOW.
0516 PM SNOW N LOOKOUT 41.21N 121.15W
12/06/2004 0.8 INCH MODOC CA TRAINED SPOTTER
SNOWING AND STICKING.
0516 PM HEAVY SNOW 4 SSW WEED 41.36N 122.42W
12/06/2004 0.0 INCH SISKIYOU CA TRAINED SPOTTER
UNABLE TO MEASURE SNOW DUE TO BLOWING AND DRIFTING. WINDS
20 TO 40 MPH WITH A PEAK GUST OF 51 MPH.
&&
GLASERHeavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- December 6, 7:27 PM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
Spotter KL73 1 W Crescent recorded 11 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, December 6, 2004$500,000 · F1 · 1 event
- Tornado in Texas, December 6, 2004$250,000 · F0 · 1 event
- Hail and Damaging Winds in Texas, December 6, 2004$53,000 · 61 kt wind · 17 events
- Flash Flooding and Damaging Winds in Tennessee, December 6 to 7, 2004$19,000 · 55 kt wind · 25 events
- Damaging Winds in Texas, December 6, 2004$45,000 · 57 kt wind · 3 events
- Flash Flooding and Damaging Winds in Alabama, December 6 to 7, 2004$5,000 · 60 kt wind · 11 events
- Dense Fog in Wisconsin, December 6 to 7, 200410 events
- Heavy Snow in California, December 6 to 7, 20047 events
- Heavy Snow in Idaho, December 6 to 7, 20046 events
- Damaging Winds in Texas, December 6, 2004$11,000 · 57 kt wind · 4 events
- Heavy Snow in Oregon, December 6 to 8, 20045 events
- Heavy Snow in Utah, December 6 to 9, 20045 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430806.